# SDR 2024F00242

- Difficulty date: August 31, 2024
- Submitted: September 16, 2024
- Operation: General aviation
- Aircraft: N499CB
- Make and model: Pilats PC1245
- Aircraft serial: 270
- Aircraft time: 10,123 hours, 8,126 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085029
- Part serial: P1191
- Condition: Failed
- Location: Engine
- Part time: 440 hours, 399 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

ROUGHLY 20-30 MINUTES INTO FLIGHT KBOI-KOGD, GEN 1 OFF AND N ESNTL BUS CAWS INDICATIONS ILLUMINATED. PILOT RAN QRH PROCEDURES BY RESETTING GEN 1, THEN PULLING THE STARTER CB AND RESETTING. NEITHER ACTION WAS SUCCESSFUL IN RE-ENGAGING GEN 1. AIRCRAFT IS EQUIPPED WITH AN STC THAT INSTALLS A 300 AMP GEN 2 SO NO EMERGENCY LOAD SHEDDING WAS REQUIRED. PILOT PERFORMED AN EMERGENCY GEAR EXTENSION FOR LANDING IN KOGD AND RECEIVED THREE GREEN LANDING GEAR INDICATIONS. AIRCRAFT LANDED AND TAXIED TO PARKING WITHOUT INCIDENT. MAINTENANCE INSPECTED AND FOUND GEN 1 BRUSHES WORN TO LIMITS. FAILED STARTER/GENERATOR 1 WAS REPLACED WITH AN OVERHAULED ST-GEN AND AIRCRAFT WAS RETURNED TO SERVICE. THIS PART NUMBER STARTER-GENERATOR HAS FAILED PREMATURELY DUE TO WORN BRUSHES ON SEVERAL OCCASIONS ON AIRCRAFT IN OUR FLEET. TYPICALLY, THIS OCCURS ON ST-GENS THAT HAVE BEEN OVERHAULED; IN THIS CASE THE ST-GEN HAD 439.5 HOURS TIME SINCE NEW. THIS ST-GEN HAS A 1200 HOUR OVERHAUL REQUIREMENT AND 600 HOUR BRUSH INSPECTION REQUIREMENT.
